Skip to content

Drug interactions

Indomethacin + Milnacipran

Severity: Moderate

Indomethacin and Milnacipran: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Milnacipran inhibits serotonin reuptake in platelets and, with indomethacin, increases the risk of bleeding, particularly from the upper gastrointestinal tract.

What this interaction means in plain words

Indomethacin and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Indomethacin belongs to Musculoskeletal; Milnacipran belongs to Central Nervous System.

Evidence level: Moderate

Why it happens

Additive platelet dysfunction from reduced platelet serotonin and COX-1 inhibition, plus NSAID mucosal injury.

What to do

Monitor for signs of gastrointestinal bleeding and consider gastroprotection with a proton pump inhibitor in high-risk patients. Avoid long-term combined use where possible.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indomethacin and Milnacipran, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Indomethacin with Milnacipran?

MediHelp rates the interaction as moderate. Indomethacin and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Milnacipran inhibits serotonin reuptake in platelets and, with indomethacin, increases the risk of bleeding, particularly from the upper gastrointestinal tract.

How serious is the interaction between Indomethacin and Milnacipran?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for signs of gastrointestinal bleeding and consider gastroprotection with a proton pump inhibitor in high-risk patients. Avoid long-term combined use where possible.

What other medicines interact with Indomethacin?

MediHelp also lists interactions of Indomethacin with, for example, Ketorolac, Ketorolac intranasal, Aceclofenac. The full list is on the Indomethacin page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in